Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 11, NWS Cheyenne, WY

February 20, 2012Albany County, Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this high wind watch at Feb 20, 2012, 4:03 AM MST for Albany County, Laramie County, Platte County, Wyoming. It took effect at Feb 21, 2012, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 20, 2012, 4:03 AM MST (11:03 UTC)
In effect from
Feb 21, 2012, 11:00 AM MST
Expired
Feb 20, 2012, 2:31 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1844 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WWUS75 KCYS 201103
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
403 AM MST MON FEB 20 2012

...WINDY IN THE NEBRASKA PANHANDLE TODAY THEN STRONG 
WINDS DEVELOPING IN SOUTHEAST WYOMING TONIGHT AND TUESDAY...

.LOW PRESSURE OVER EASTERN COLORADO THIS MORNING WILL PRODUCE 30
TO 40 MPH SUSTAINED WINDS OVER THE SOUTHERN NEBRASKA PANHANDLE 
TODAY. LOW PRESSURE WILL RAPIDLY MOVE EAST INTO THE PLAINS
ALLOWING WINDS WILL QUICKLY SUBSIDE BY THIS EVENING. STRONG
WESTERLY FLOW WILL BEGIN TO DEVELOP OVER WIND PRONE AREAS OF 
SOUTHEAST WYOMING TONIGHT...BECOMING MORE WIDESPREAD TUESDAY
AND WEDNESDAY. 


WYZ110-202315-
/O.NEW.KCYS.HW.W.0011.120221T0000Z-120223T0000Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
403 AM MST MON FEB 20 2012

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST
WEDNESDAY. 


* TIMING...WINDS WILL INCREASE TO 35 TO 45 MPH THIS EVENING WITH
  GUSTS TO AROUND 60 MPH. STRONGER WINDS WILL ARE POSSIBLE FROM
  TUESDAY AFTERNOON THROUGH WENDESDAY AFTERNOON.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE OR LIGHT
  WEIGHT VEHICLES. THERE WILL BE THE RISK OF BLOW OVER RISK FOR
  HIGH PROFILE VEHICLES. AREAS IMPACTED INCLUDE INTERSTATE 80
  BETWEEN MILE POSTS 240 AND 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-054-055-202315-
/O.NEW.KCYS.WI.Y.0005.120220T1500Z-120221T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
403 AM MST MON FEB 20 2012

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 


* TIMING...STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP THIS
  MORNING AND WILL CONTINUE THROUGH MID AFTERNOON BEFORE BEGINING
  TO DECREASE. WIND WILL RAPIDLY DECREASE THIS EVENING.

* WINDS...WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50
  MPH.

* IMPACTS...STRONG CROSS WINDS MAY CREATE DIFFUCULT DRIVING
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE OR LIGHT
  WEIGHT VEHICLES. AREAS IMPACTED INCLUDE INTERSTATE 80 FROM THE
  WYOMING BOARDER TO MILE POST 77.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ106-116-117-202315-
/O.NEW.KCYS.HW.A.0011.120221T1800Z-120223T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
403 AM MST MON FEB 20 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
AFTERNOON. 

* TIMING...STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP LATE
  TUESDAY MORNING AND CONTINUE THROUGH WENDESDAY AFTERNOON.

* WINDS...WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. 

* IMPACTS...STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE OR LIGHT
  WEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

LIEBL
2 follow-up statements
686 
WWUS75 KCYS 201802
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1102 AM MST MON FEB 20 2012

...WINDY IN THE NEBRASKA PANHANDLE THE REST OF TODAY THEN STRONG
WINDS DEVELOPING IN PARTS OF SOUTHEAST WYOMING TONIGHT AND
TUESDAY...

.A STORM SYSTEM OVER WESTERN KANSAS AND CENTRAL NEBRASKA LATE 
THIS MORNING WILL CONTINUE TO MOVE EAST THE REST OF TODAY. THE
STORM WILL PRODUCE WIND GUSTS AS HIGH AS 50 MPH OVER THE SOUTHERN
PANHANDLE THROUGH THE AFTERNOON. THE WINDS WILL QUICKLY SUBSIDE
EARLY THIS EVENING. STRONG WESTERLY WINDS WILL DEVELOP OVER WIND
PRONE AREAS OF SOUTHEAST WYOMING TONIGHT...BECOMING MORE
WIDESPREAD TUESDAY AND WEDNESDAY.

WYZ110-210000-
/O.CON.KCYS.HW.W.0011.120221T0000Z-120223T0000Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1102 AM MST MON FEB 20 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 PM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST WEDNESDAY. 

* TIMING...WINDS WILL INCREASE TO 35 TO 45 MPH THIS EVENING WITH 
  GUSTS TO AROUND 60 MPH. STRONGER WINDS WILL ARE POSSIBLE FROM 
  TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. 

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 
  MPH.

* IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS TRAVEL 
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE OR LIGHT 
  WEIGHT VEHICLES. THERE WILL BE THE RISK OF BLOW OVER RISK FOR 
  HIGH PROFILE VEHICLES. AREAS IMPACTED INCLUDE INTERSTATE 80 
  BETWEEN MILE POSTS 240 AND 290. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-054-055-210000-
/O.CON.KCYS.WI.Y.0005.000000T0000Z-120221T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1102 AM MST MON FEB 20 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...THROUGH 5 PM. WINDS WILL SLOWLY DIMINISH BY MID
  AFTERNOON. WINDS WILL RAPIDLY DECREASE EARLY THIS EVENING.

* WINDS...WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 
  50 MPH. 

* IMPACTS...STRONG CROSS WINDS MAY CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE OR LIGHT 
  WEIGHT VEHICLES. AREAS IMPACTED INCLUDE INTERSTATE 80 FROM THE 
  WYOMING BOARDER TO MILE POST 77. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ106-116-117-210000-
/O.CON.KCYS.HW.A.0011.120221T1800Z-120223T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
1102 AM MST MON FEB 20 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

* TIMING...STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP LATE 
  TUESDAY MORNING AND CONTINUE THROUGH WEDNESDAY AFTERNOON. 

* WINDS...WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 
  MPH.

* IMPACTS...STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL 
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE OR LIGHT 
  WEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND
848 
WWUS75 KCYS 202131
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MST MON FEB 20 2012

...WINDY IN THE NEBRASKA PANHANDLE THROUGH 5 PM...THEN VERY STRONG
WINDS OVER PARTS OF SOUTHEAST WYOMING THROUGH WEDNESDAY AND OVER
THE ENTIRE AREA TUESDAY NIGHT AND WEDNESDAY...

.A STORM SYSTEM OVER WESTERN KANSAS AND CENTRAL NEBRASKA LATE
THIS MORNING WILL CONTINUE TO MOVE EAST THE REST OF THIS 
AFTERNOON. THE STORM WILL PRODUCE WIND GUSTS AS HIGH AS 50 MPH
OVER THE SOUTHERN PANHANDLE THROUGH THE AFTERNOON. THE WINDS WILL
QUICKLY SUBSIDE EARLY THIS EVENING. 

STRONG WINDS IN THE UPPER ATMOSPHERE WILL BE OVER THE REGION
TUESDAY NIGHT AND WEDNESDAY. IN ADDITION...A LARGE DIFFERENCE IN
PRESSURE WILL DEVELOP ACROSS THE REGION STARTING TONIGHT AND 
CONTINUING THROUGH WEDNESDAY. THE COMBINATION WILL CREATE THE
HIGH WINDS OVER PARTS OF SOUTHEAST WYOMING TONIGHT AND TUESDAY AND
OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE 
TUESDAY NIGHT AND WEDNESDAY.  

WYZ106-116-117-210600-
/O.UPG.KCYS.HW.A.0011.120221T1800Z-120223T0000Z/
/O.EXB.KCYS.HW.W.0011.120221T0200Z-120223T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
231 PM MST MON FEB 20 2012

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WESTERLY WINDS WILL DEVELOP BY LATE THIS EVENING
  AND CONTINUE THROUGH WEDNESDAY AFTERNOON.

* WINDS...WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.
  WIND GUSTS WILL BE AS HIGH AS 80 MPH TUESDAY NIGHT AND
  WEDNESDAY. THE WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING
  SNOW ESPECIALLY TONIGHT AND TUESDAY MORNING...REDUCING THE
  VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES.   

* IMPACTS...STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL 
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE OR LIGHT 
  WEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ110-210600-
/O.EXT.KCYS.HW.W.0011.120220T2200Z-120223T0000Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
231 PM MST MON FEB 20 2012

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST WEDNESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST WEDNESDAY. 

* TIMING...THROUGH 5 PM WEDNESDAY. 

* WINDS...WINDS WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO
  AROUND 60 MPH. GUSTS AS HIGH AS 80 MPH ARE POSSIBLE TUESDAY
  NIGHT AND WEDNESDAY. THE WINDS WILL CREATE AREAS OF BLOWING AND
  DRIFTING SNOW ESPECIALLY TONIGHT AND TUESDAY MORNING...REDUCING
  THE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES.

* IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS TRAVEL 
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE OR LIGHT 
  WEIGHT VEHICLES. THERE WILL BE THE RISK OF BLOW OVER RISK FOR 
  HIGH PROFILE VEHICLES. AREAS IMPACTED INCLUDE INTERSTATE 80 
  BETWEEN MILE POSTS 240 AND 290. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-054-055-210600-
/O.NEW.KCYS.HW.A.0012.120222T1400Z-120223T0000Z/
/O.CON.KCYS.WI.Y.0005.000000T0000Z-120221T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
231 PM MST MON FEB 20 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM
MST THIS AFTERNOON. 

* TIMING...THROUGH 5 PM. WINDS WILL SLOWLY DIMINISH BY MID 
  AFTERNOON. WINDS WILL RAPIDLY DECREASE EARLY THIS EVENING. 
  STRONG WINDS ARE AGAIN POSSIBLE ON WEDNESDAY.

* WINDS...WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50
  MPH. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE ON WEDNESDAY. 

* IMPACTS...STRONG CROSS WINDS MAY CREATE DIFFICULT DRIVING
  CONDITIONS UNTIL 5 PM AND AGAIN ON WEDNESDAY...ESPECIALLY FOR
  MOTORISTS IN HIGH PROFILE OR LIGHT WEIGHT VEHICLES. AREAS
  IMPACTED INCLUDE INTERSTATE 80 FROM THE WYOMING BOARDER TO MILE
  POST 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ103>105-107-109-111>115-118-210600-
/O.NEW.KCYS.HW.A.0012.120222T0300Z-120223T0000Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA...
BAGGS...DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...
ALBANY...WOODS LANDING...LARAMIE...CHEYENNE
231 PM MST MON FEB 20 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON. 

* TIMING...TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON.  

* WINDS...SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 70 MPH. 

* IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE OR LIGHT
  WEIGHT VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NEZ002-003-095-096-WYZ101-102-108-119-210600-
/O.NEW.KCYS.HW.A.0012.120222T1400Z-120223T0000Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE...
DOUGLAS...GLENROCK...LUSK...TORRINGTON...BURNS...CARPENTER...
ALBIN...PINE BLUFFS
231 PM MST MON FEB 20 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

* TIMING...7 AM TO 5 PM WEDNESDAY.  

* WINDS...SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH.

* IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE OR LIGHT
  WEIGHT VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 19, 11:40 PM MST, 4 hours 23 minutes earlier.

Area forecast discussion, Feb 19, 11:40 PM MST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1140 PM MST SUN FEB 19 2012

.UPDATE...
ONE LAST UPDATE FOR THE EVENING...HAVE OPTED TO UPGRADE THE
LARAMIE VALLEY AND ARLINGTON AREAS TO WINTER STORM WARNINGS.
RECENT SNOW AMOUNTS OF 4 TO 5 INCHES HAVE BEEN REPORTED IN THE
LARAMIE VALLEY ALONG WITH SIMILAR EARLIER REPORTS FROM ARLINGTON.
WITH AN ADDITIONAL 1 TO 3 INCHES OF SNOW ANTICIPATED IN THIS
CORRIDOR THROUGH SUNRISE...WILL LIKELY PUSH AMOUNTS ABOVE WARNING
THRESHOLDS. ADDITIONALLY...TRAVEL CONDITIONS HAVE DETERIORATED
SINCE EARLIER IN THE EVENING.

&&

.PREV DISCUSSION... /ISSUED 1108 PM MST SUN FEB 19 2012/

AVIATION...06Z TAF ISSUANCE...
VERY POOR AVIATION CONDITIONS CAN BE EXPECTED FOR THE FIRST 6 TO 9
HOURS OF THE TAF AS AN STORM SYSTEM MOVES THROUGH. AREAS OF -SN
WILL PERSIST AT ALL TERMINALS CREATING IFR/LIFR CIGS/VSBYS.
ADDITIONALLY MOUNTAINS WILL BE OBSCURED AT LEAST THROUGH 18Z
MONDAY. SNOW WILL DISSIPATE INITIALLY AT KRWL BY AROUND
12Z...WITH CONDITIONS IMPROVING TO VFR BY 16Z. THIS TREND WILL
CONTINUE EAST TO KLAR AND KCYS DURING THE 13-14Z TIMEFRAME. -SN
WILL LINGER THE LONGEST AT WESTERN NEBRASKA AIRFIELDS NOT LIFTING
TO VFR UNTIL AROUND 18Z MONDAY. BREEZY WEST/NORTHWEST WINDS WILL
DEVELOP ON MONDAY WITH GUSTS TO 30 TO 40 KNOTS DURING THE
AFTERNOON. THESE WINDS WILL SUBSIDE AROUND SUNSET.

PREV DISCUSSION... /ISSUED 839 PM MST SUN FEB 19 2012/

UPDATE...
NO ADDITIONAL ADJUSTMENTS TO THE FORECAST PACKAGE ANTICIPATED THIS
EVENING. SNOWFALL TOTALS THUS FAR WERE 1 TO 3 INCHES ACROSS
LOWER ELEVATIONS OF CARBON COUNTY WITH 3 TO 7 INCHES IN THE
SIERRA MADRES. THE SNOWY RANGE HAD LIGHTER AMOUNTS OF 2 TO 5
INCHES. ARLINGTON HAD 4 TO 5 INCHES...HOWEVER CALLS ACROSS THE
REST OF THAT ZONE ONLY YIELDED 1 TO 2 INCHES. SO...WILL LEAVE ALL
OF THE WINTER WEATHER ADVISORIES AS IS FOR NOW AND MENTION LOCALLY
HIGHER AMOUNTS POSSIBLE IN THE ARLINGTON AREA.

PREV DISCUSSION... /ISSUED 759 PM MST SUN FEB 19 2012/

UPDATE...
INITIAL LOOK AT 00Z DATA CONTINUES TO SUGGEST THE IDEA OF ADVISORY
CRITERIA BEING MET ACROSS NIOBRARA COUNTY AS WELL AS THE NORTHERN
HALF OF THE NEBRASKA PANHANDLE AS BROAD AREA OF RRQ JET SUPPORT
PIVOTS ATOP MID-LEVEL FRONTOGENESIS. SO HAVE ADDED THESE AREAS
INTO THE WINTER WEATHER ADVISORY HIGHLIGHT. THE NORTHERN NEBRASKA
PANHANDLE WILL LINGER LONGER INTO MONDAY MORNING...SO DID NOT END
THEM UNTIL 11 AM. STILL GATHERING SNOW TOTALS OUT WEST AND WILL
EVALUATE HIGHLIGHT PACKAGE FURTHER ONCE COMPLETE.

PREV DISCUSSION... /ISSUED 225 PM MST SUN FEB 19 2012/

SHORT TERM...TONIGHT THROUGH TUESDAY...
SNOW WAS LOCATED FROM CARBON COUNTY TO FAR WESTERN CONVERSE COUNTY
EARLY THIS AFTERNOON.  RETURNS FROM THE KCYS RADAR HAVE BEEN
INCREASING SINCE THE LATE MORNING OVER THE REST OF THE CWA.  CLOUD
TOPS FROM SATELLITE IMAGERY HAVE BEGUN TO COOL ONCE AGAIN OVER AND
SOUTH OF THE CWA.  SNOWFALL RATES EARLY THIS AFTERNOON ARE UP TO A
THIRD OF AN INCH OVER CARBON COUNTY...WITH UP TO THREE QUARTERS OF
INCH OVER THE SIERRA MADRE AND SNOWY RANGES.  MODERATE SNOWFALL HAS
BEEN REPORTED AT TIMES...MOST RECENTLY AT KDWX.  SYNOPTIC LIFT WILL
BE PRESENT OVER THE CWA THROUGH MONDAY MORNING AND WILL SHIFT FROM
THE CURRENT WEST PART OF THE CWA TO THE FAR EAST PART DURING THAT
TIME.  A MID AND UPPER LEVEL LOW CLOSES OFF OVER COLORADO TONIGHT
IN THE SOUTHERN PORTION OF THE UPPER LEVEL TROUGH.  THAT FEATURE
THEN MOVES EAST AND ONTO THE PLAINS MONDAY.  QG LAYER VERTICAL
VELOCITY...MID LEVEL CONVERGENCE AND UPPER LEVEL DIVERGENCE WILL ALL
BE PRESENT TONIGHT OVER THE CWA AND COMBINE TO PRODUCE THE SYNOPTIC
LIFT.  WINDS ALSO START TO INCREASE TONIGHT AND THEN STAY FAIRLY
STRONG THROUGH MONDAY.  THE WINDS WILL PRODUCE AREAS OF BLOWING AND
DRIFTING SNOW.  EVENT SNOWFALL TOTALS ARE STILL EXPECTED TO BE FROM
1.5 TO 4.0 INCHES OVER THE LOWER ELEVATIONS AND UP TO 6 TO 12 INCHES
OVER THE SNOWY AND SIERRA MADRE RANGES.  WILL CONTINUE THE WINTER
WEATHER ADVISORIES THAT WERE PREVIOUSLY ISSUED AND ADD THE LARAMIE
VALLEY.  A FAST NORTHWESTERLY FLOW ALOFT DEVELOPS OVER THE REGION
MONDAY AND CONTINUES THROUGH TUESDAY.  THE LOW LEVEL HEIGHT
DIFFERENCES ACROSS THE CWA INCREASE DURING THAT TIME AND THE 700 MB
WINDS FROM THE MODELS ARE AS HIGH AS 50 KNOTS OVER SOUTHEAST
WYOMING BY 00Z WEDNESDAY.  FOR NOW WILL INCREASE WIND SPEEDS DURING
THAT TIME PERIOD WITH WINDS GUSTING AS HIGH AS 50 MPH IN AREAS
ALONG AND WEST OF THE LARAMIE RANGE.  TEMPERATURES WILL BE COOLER
ON MONDAY WITH COLD AIR ADVECTION BEHIND THE SHORTWAVE TROUGH AND
THEN WARM SOME FOR TUESDAY.

LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
A DOMINANT PROGRESSIVE/LOW AMPLITUDE UPPER-LEVEL PATTERN OVER THE
NORTHERN HEMISPHERE SHOULD GIVE WAY TO UNSETTLED WEATHER CONDITIONS
ACROSS MOST OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE
THROUGH A MAJORITY OF THE EXTENDED FORECAST PERIOD. VERY FAST WEST
TO NORTHWEST FLOW ALOFT SHOULD CONTRIBUTE TO A HIGH FREQUENCY OF
STRONG WINDS OVER THE WIND PRONE AREAS...WITH WINDS BECOMING MORE
WIDESPREAD ON WEDNESDAY AND THURSDAY. OTHERWISE...NUMEROUS MID AND
UPPER-LEVEL DISTURBANCES SHOULD TRAVERSE THE FLOW THROUGH MID TO
LATE WEEK WITH SOME RAIN AND/OR SNOW DEVELOPING AS A RESULT. THE
MOST SIGNIFICANT SYSTEM SHOULD AFFECT THE AREA ON WEDNESDAY NIGHT
AND THURSDAY. BROAD UPPER-LEVEL RIDGING AND INCREASING THICKNESS
VALUES SHOULD YIELD WARMER AND DRIER CONDITIONS FRIDAY AND SATURDAY
AHEAD OF THE NEXT STORM SYSTEM DIGGING INTO THE PACIFIC NORTHWEST.
THE LOW AMPLITUDE NATURE OF THE PATTERN SUGGESTS THE GREATEST
IMPACTS FROM THIS STORM SHOULD BE TO THE NORTH OF THE FORECAST
AREA...BUT THIS STORM WILL NEED TO BE WATCHED CLOSELY LATE IN THE
PERIOD FOR SOMEWHAT MORE SIGNIFICANT IMPACTS. THE POTENTIAL FOR SNOW
SHOULD INCREASE TOWARD THE END OF THE PERIOD...BUT THE PROSPECTS OF
A MAJOR STORM REMAIN HIGHLY UNCERTAIN AT THIS RANGE.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH NEXT WEEKEND OVER THE
CWA.  A STORM SYSTEM WILL BRING SNOW TO THE AREA THROUGH MONDAY
MORNING AND TEMPERATURES WILL BE AROUND NORMAL FOR THE UPCOMING
WEEK.  WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 50 MPH IN AREAS
ALONG AND WEST OF THE LARAMIE RANGE MONDAY AFTERNOON AND TUESDAY.
EVEN STRONGER WINDS ARE POSSIBLE OVER THE ENTIRE CWA FOR WEDNESDAY
AND THURSDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 5 AM MONDAY FOR WYZ110-WYZ115.
     WINTER WEATHER ADVISORY UNTIL 5 AM MONDAY FOR WYZ101-WYZ102-
     WYZ103-WYZ104-WYZ105-WYZ109-WYZ111-WYZ112-WYZ113-WYZ114.
NE...WINTER WEATHER ADVISORY UNTIL 11 AM MONDAY FOR NEZ002-NEZ003-
     NEZ095-NEZ096.

&&

UPDATE/AVIATION...HAHN
SHORT TERM/FIRE WEATHER...WEILAND
LONG TERM...HAMMER
Hazardous weather outlook, Feb 19, 8:14 PM MST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
814 PM MST SUN FEB 19 2012

WYZ101>119-210315-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
814 PM MST SUN FEB 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SNOW WILL CONTINUE TO SPREAD EAST TONIGHT AS AN AREA OF LOW
PRESSURE MOVES INTO THE CENTRAL ROCKIES. SNOW WILL BE HEAVY
AT TIMES MAINLY FOR EAST CENTRAL WYOMING AND FOR AREAS WEST OF THE
LARAMIE RANGE THROUGH THE REST OF THE OVERNIGHT. BY MONDAY MORNING
SNOW AMOUNTS OF 6 TO 12 INCHES CAN BE EXPECTED OVER THE SNOWY AND
NORTHERN LARAMIE RANGES...WITH 2 TO 5 INCHES IN THE VALLEYS WEST
OF THE LARAMIE RANGE AS WELL AS EAST CENTRAL WYOMING. A WINTER
WEATHER ADVISORY IS IN EFFECT FOR THESE AREAS. MEANWHILE...EXTREME
SOUTHEAST WYOMING WILL RECEIVE 1 TO 3 INCHES OF SNOW OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW WILL COME TO AN END IN THE MORNING. WEST WINDS WILL GUST AS
HIGH AS 40 MPH ON MONDAY AFTERNOON. THIS WILL PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW ESPECIALLY IN OPEN AREAS. VISIBILITIES
WILL BE LIMITED IN THESE AREAS OF BLOWING SNOW.

A PERIOD OF STRONG WINDS WILL DEVELOP ACROSS SOUTHEAST WYOMING FOR
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HOWEVER...PUBLIC
SNOWFALL REPORTS ARE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-210315-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
814 PM MST SUN FEB 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

SNOW WILL CONTINUE TO SPREAD EAST TONIGHT AS AN AREA OF LOW
PRESSURE MOVES INTO THE CENTRAL ROCKIES. SNOW WILL BE HEAVY
AT TIMES LATE TONIGHT ACROSS THE NORTHERN NEBRASKA PANHANDLE. BY
NOON MONDAY 2 TO 5 INCHES CAN BE EXPECTED OVER THE NORTHERN
NEBRASKA PANHANDLE WITH LOCALLY HIGHER AMOUNTS POSSIBLE ALONG THE
PINE RIDGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW WILL COME TO AN END BY AROUND NOON. NORTHWEST WINDS WILL
GUST AS HIGH AS 35 MPH ON MONDAY AFTERNOON. THIS WILL PRODUCE
AREAS OF BLOWING AND DRIFTING SNOW ESPECIALLY IN OPEN AREAS.
VISIBILITIES WILL BE LIMITED IN THESE AREAS OF BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HOWEVER...PUBLIC
SNOWFALL REPORTS ARE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Feb 19, 11:43 PM MST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1143 PM MST SUN FEB 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     SNOW             RAWLINS                 41.78N 107.23W
02/19/2012  E3.0 INCH        CARBON             WY   LAW ENFORCEMENT

            ESTIMATED 2 TO 3 INCHES.

1112 PM     SNOW             LARAMIE                 41.31N 105.58W
02/19/2012  E5.0 INCH        ALBANY             WY   LAW ENFORCEMENT

            ESTIMATED 4 TO 5 INCHES.

1115 PM     SNOW             DOUGLAS                 42.76N 105.39W
02/19/2012  E1.0 INCH        CONVERSE           WY   LAW ENFORCEMENT

&&

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 11:27 PM MSTWinter Storm WarningCYSAlbany, Carbon5 hr
Feb 20, 4:03 AM MSTHigh Wind WarningCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more70 hr
Feb 20, 2:31 PM MSTHigh Wind WatchCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more24 hr

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.